MAUDE Adverse Event Report: GYRUS ACMI, INC. 150 MICRON TFL SINGLE USE FIBER

GYRUS ACMI, INC. 150 MICRON TFL SINGLE USE FIBER
Model Number TFL-FBX150S
Medical Device Problem Codes Material Split, Cut or Torn (4008); Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer stated the incident was not electric shock as the fiber was a nonconductor, additionally, the other point of contact was the pedal, which was wireless as well.The incident could have been a laser emission that felt like shock.There had been no incident reported since changing the fiber.The facility may need to have the grounding checked.The manual suggests that the equipment needed to be connected with protective grounding to avoid risk of shock.The subject device referenced in this report was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus representative reported on behalf of the customer, during a therapeutic rigid ureteroscopy with lithotripsy, a registrar was using the soltive superpulsed laser to treat a ureteric stone with a semi-rigid ureteroscope.During the case, the scrub nurse was holding the 150 micron tfl single use fiber while the laser was emitting.The scrub nurse witnessed a flash through the laser fiber and also got a minor shock (or laser emission that felt like a shock).Upon looking back at the fiber, the fiber had split from the plug.The scrub nurse did not have any injury as a result of the shock.There was no injury to the patient or anyone else.There was no error message relating to the fiber split.The team opened another 150 micron tfl single use fiber of a different lot number.The fiber did not open the dust cover.The stone was small at this stage and the registrar was able to remove the stone using a basket.As a test, the customer had taken an unopened fiber from the same lot number and had successfully opened the dust cover.Upon looking back at the event log of the laser, the customer had stated an error 51 message occurred ("make sure that no objects are blocking dust shutter.Contact manufacturer if the error persists").At what point in the procedure the error message occurred was unclear, but the error was likely due to the fiber not opening the dust cover.There was only one error in the event log that day.There was no additional trauma.It was unknown if the procedure was delayed.The intended procedure was completed successfully.The devices were inspected prior to use and there were no abnormalities.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and the device evaluation.Please see updates to d4, d9, h3, h4, h6 and h10.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The device for this complaint was received in a sealed, plastic pouch.The connector end had become detached from the fiber body at the strain relief.There is not a clear sign of burning in the strain or on the broken side of the fiber body that is left.Much of the fiber body appears to have broken off or been used or burnt up and only around 2ft of fiber is left although an exact measurement is not possible due to the device being coiled in the sealed pouch.The distal tip appears to have been used up to the tefzel coating.The fiber break for this device is confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the cause for this failure is due to mis-handling of the laser fiber during use of the fiber or a failure of the strain relief of the device.A final root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
150 MICRON TFL SINGLE USE FIBER
Common Device Name
MICRON TFL SINGLE USE FIBER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15179158
Report Number3003790304-2022-00152
Device Sequence Number15035289
Product Code GEX
UDI-Device Identifier00821925043879
UDI-Public(01)00821925043879(17)240519(10)KR120225
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-FBX150S
Device Lot NumberKR120225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEMI-RIGID URETEROSCOPE.; SOLTIVE SUPERPULSED LASER.; STONE BASKET.
Patient SexUnknown